Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
-18M 5’8 160lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
-Finasteride and oral minoxidil
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
-0.5 mg Fin 0.5 Mg minoxidil
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
-Took fin for 2 months, noticed sexual sides. stopped got better after 2 weeks then took it again a week later (this is what fucked me up). took oral minoxidil 4 months later which made things way worse
How old were you, and WHEN (date) did you start the drug?
- 18 years old 12/2020 - 2/2021 Fin 5/2021- 6/2021 Minoxidil
How old were you when you quit, and WHEN (date) did you quit?
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
-after 2 weeks
What side effects did you experience that have yet to resolve since discontinuation?
-Anxiety, disassociation, depression, weak erection, Anhedonia, lower libido, general feeling of no connection to my environment
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
[x] Loss of Libido / Sex Drive
[x] Erectile Dysfunction
[ ] Complete Impotence
[ ] Loss of Morning Erections
[ ] Loss of Spontaneous Erections
[ ] Loss of Nocturnal Erections
[x] Watery Ejaculate
[x] Reduced Ejaculate
[ ] Inability or Difficulty to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[x] Emotional Blunting / Emotionally Flat
[x] Difficulty Focusing / Concentrating
[x] Memory Loss / Forgetfulness
[x] Stumbling over Words / Losing Train of Thought
[x] Slurring of Speech
[x] Lack of Motivation / Feeling Passive / Complacency
[x] Extreme Anxiety / Panic Attacks
[x] Severe Depression / Melancholy
[x] Suicidal Thoughts
[maybe?] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[ ] Testicular Shrinkage / Loss of Fullness
[ ] Genital numbness / sensitivity decrease
[x] Weight Gain
[ ] Gynecomastia (male breasts)
[ ] Muscle Wastage
[ ] Muscle Weakness
[ ] Joint Pain
[ ] Dry / Dark Circles under eyes
[ ] Prostate pain
[ ] Persistent Fatigue / Exhaustion
[ ] Stomach Pains / Digestion Problems
[ ] Constipation / “Poo Pellets”
[x] Vision - Acuity Decrease / Blurriness
[x] Tinnitus (ringing or high pitched sound in ears)
[ ] Hearing loss
[x] Increased hair loss
[ ] Frequent urination
[ ] Lowered body temperature
[x] Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Viibryd, Pristiq, Zin, magnesium, mirtazpine, CBT, Vitamin D, CBD, THC,
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
- muscle spasms
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
After being on topical minoxidil for about a year and seeing good results I became worried about the sustainability of what had grown. went to the doc and was prescribed finasteride. took that for about 2 months. initially I had increased libido but lost any real sense of “connection” to why I found things attractive, almost in a robotic sort of way. also noticed a general lack of emotions. after 2 months I decided to temporarily stop fin and see what would happen with my sides. things returned to normal and I began to enjoy music and other things again, but after about a week I began to shed a huge amount of hair. Immediately got back on the fin (1st major fuck up) but on 1/2 the does EOD for 6 days. Initial side effects were horrible. complete lack of gut feeling when listening to music or doing things I enjoy. complete lack of libido horrible anxiety. a day of intense suicidal ideation. stayed home from school for a few days. slowly the anxiety went away after a month and libido slowly increased, but I was left with an emotionless felling in my stomach when doing things I use to enjoy. this complete ass but was manageable and I could still easily function. I went back to my derm and my blood test results were:
TSH: 0.93 (0.45 - 4.5 range)
T4: 1.53 (0.93 - 1.53 range)
B12: 565 (232 - 1245)
Folate: 8.4 (>3.0 = bad)
Test: 759.9 (263 - 916)
DHEA: 455.5 (115.3 - 459.6)
B6: 17.3 (5.3 - 46.7)
Androstenedione: 88 (27 - 152)
Vit. D: 64.8 (30 - 100)
Vit. B1: 121.2 (66.5 - 200)
Protein: 7.1 (6.0 - 8.5)
Zinc: 70 (44 - 115)
Ferritin: 75 (16 - 124)
Selenium 143 (81 - 188)
and then a basic CBC lab with normal ranges except for a high EOS
She said It looked normal and all of this should pass within 6 months and then we could try topical fin and then gave me a script for oral minox.(Looking back at it now I think she is aware of PFS but didnt event test DHT or my estrogen so idk why I trusted her) I think she was wrong looking back at my panels, I think my thyroid could be fucked. but anyway after that I took 1 dose of oral minox and felt anxiety creep back. said nope fuck that and continued to my baseline for the next month, after that I started getting concerned with my hair again (stupid af I know but Im 18 and it seemed like this would blow over and the doc said oral minox is safe and I had been applying it topically for a year so I thought it would be fine). In June I said I would commit and just take the dose and see what happens (2nd MAJOR fuck up) anxiety was higher during this time but manageable and I thought it would get better with time. around the end of the month I started getting very disconnected from my environment and chalked it up to being the weed I had been smoking to cope with the depression. Then one day after a night of heavy smoking and drinking I had the most intense dissociated panic attack of my life. I thought I was dying and it took 4 hours to calm down. I immediately quite weed and oral minox. the next week was hell I was constantly in a state of panic and disconnect but things seamed to get slightly manageable after a week. I began 7.5 mg of mirtazapine for sleep which seemed to also calm a bit of the anxiety. Things continued to be the same with random dips and flair ups. libido half way returned but it was back to this robotic sensation and my orgasms felt like nothing and would happen at 1/2 erection point. The anxiety was only manageable with CBD and the mirtazapine. my psychiatrist suggested bumping up the mirtazapine to double to dose since I seemed to react well to it. This fucked me up pretty bad but resolved after about 4 days and I was back to baseline
Fast forward to august and I moved out of town for college. Things seemed to be going ok. I was still heavily disconnected most of the time but the actual anxiety seemed to be manageable. I tried multiple other medications within this time that all gave me a bad reaction and set me back further (pristiq, viibryd, gabapentin). drinking also seemed to make it worse. there were days where I began to feel 1/4 normal again but these were followed by bad days. overall things seemed to be getting SLOWLY better until October. One weekend after coming home I felt 1/2 like my old stuff and was actually enjoying things again, granted that good stomach feeling wasn’t really there but I could tell I was enjoying stuff again. This was followed by a horrible crash that I don’t know the cause of. terrible anxiety, huge ammonts of